Science 3

50 Questions  I  By RNSTUDENT29 on March 6, 2012
26, 27, 30, 31

  
Changes are done, please start the quiz.


Question Excerpt

Removing question excerpt is a premium feature

Upgrade and get a lot more done!
1.  When monitoring a patient who has diabetes and is receiving a carbonic anhydrase inhibitor for edema, the nurse monitors for which possible adverse effect?
A.
B.
C.
D.
2.  The nurse should monitor a patient for signs and symptoms of hyperkalemia if the patient is taking which of the following diuretics?
A.
B.
C.
D.
3.  Mannitol (Osmitrol) has been ordered for a patient with acute renal failure. The nurse knows to administer this drug using which procedure?
A.
B.
C.
D.
4.  Furosemide (Lasix) is prescribed for a patient who is about to be discharged, and the nurse provides instructions to the patient about the medication. Which statement by the nurse is correct?
A.
B.
C.
D.
5.  When reviewing the mechanisms of action of diuretics, the nurse knows that which statement is true about the loop diuretics?
A.
B.
C.
D.
6.  When teaching about hydrochlorothiazide, the nurse should be sure the patient knows to be cautious in taking which medications with hydrochlorothiazide?
A.
B.
C.
D.
7.  When a patient is receiving diuretic therapy, which of the following would best reflect the patient’s fluid volume status?
A.
B.
C.
D.
8.  A patient is being discharged to home on a single daily dose of a diuretic. The health care provider instructs the patient to take the dose at which time so it will be least disruptive to the patient’s daily routine?
A.
B.
C.
D.
9.  A patient is started on a diuretic for antihypertensive therapy. The nurse expects that a drug in which of the following classes is likely to be used initially?
A.
B.
C.
D.
10.  A patient in the neurologic intensive care unit is being treated for cerebral edema and is given which type of drug to reduce intracranial pressure?
A.
B.
C.
D.
11.  A 79-year-old patient is taking a diuretic for treatment of hypertension. This patient is very independent and wants to continue to live at home, despite his diagnosis of mild heart failure. The nurse will know that which teaching point is important for this patient?
A.
B.
C.
D.
12.  A patient on diuretic therapy calls the clinic because he’s had the flu, with “terrible vomiting and diarrhea,” and he has not kept anything down for 2 days. He feels weak and extremely tired. What will the nurse advise this patient?
A.
B.
C.
D.
13.  When assessing a patient who is receiving a loop diuretic, the nurse looks for the manifestations of potassium deficiency, which would include which symptoms? Select all that apply.
A.
B.
C.
D.
E.
F.
14.  A patient is to receive hydrochlorothiazide via a percutaneous endoscopic gastrostomy (PEG) tube. The order reads, “Give hydrochlorothiazide, 25 mg, per PEG tube once daily.” The medication is available in a liquid form, 50 mg/5 mL. How many milligrams will the nurse administer for each dose?
1 comment
15.  A patient has a deficiency in clotting factors. The nurse will prepare to administer which blood product?
A.
B.
C.
D.
16.  When reviewing the health history of a patient, the nurse recalls that potassium supplements are contraindicated in patients with a history of which problem?
A.
B.
C.
D.
17.  During a blood transfusion, a patient begins to have chills and back pain. What action will the nurse take first?
A.
B.
C.
D.
18.  The nurse is preparing to administer intravenous potassium. Which administration technique is correct?
A.
B.
C.
D.
19.  A patient is in an urgent care center and is receiving treatment for mild hyponatremia after spending a long time doing gardening work in the heat of the day. The nurse expects which drug therapy will be used to treat her condition?
A.
B.
C.
D.
20.  When monitoring a patient for signs of hypokalemia, the nurse looks for what early sign?
A.
B.
C.
D.
21.  During the infusion of albumin, the nurse monitors the patient closely for the development of which adverse effect?
A.
B.
C.
D.
22.  A patient is receiving an infusion of fresh frozen plasma. The nurse interprets that this patient has which disorder?
A.
B.
C.
D.
23.  The nurse is preparing to transfuse a patient with a unit of packed red blood cells (PRBCs). Which intravenous solution should be used along with the PRBC transfusion?
A.
B.
C.
D.
24.  The nurse is planning to transfuse a patient with a unit of packed red blood cells (PRBCs). Which patient would be best treated with this transfusion?
A.
B.
C.
D.
25.  After a severe auto accident, a patient has been taken to the trauma unit and has an estimated blood loss of more than 30% of his blood volume. The nurse prepares to administer which product?
A.
B.
C.
D.
26.  A patient who is severely anemic also has acute heart failure with severe edema due to fluid overload. The physician wants to improve the patient’s anemia. The nurse anticipates that the patient will receive which blood product?
A.
B.
C.
D.
27.  During diuretic therapy, the nurse monitors the fluid and electrolyte status of the patient. Which are symptoms of hyponatremia? Select all that apply.
A.
B.
C.
D.
E.
F.
28.  The order reads, “Give 1500 mL of normal saline over 12 hours. The tubing drop factor is 15 gtt/mL.” The nurse will set the gravity drip infusion at how many drops per minute (gtt/min)?
29.  The nurse notes in a patient’s medication history that the patient will be taking desmopressin. Based on this finding, the nurse interprets that the patient has which disorder?
A.
B.
C.
D.
30.  A 16-year-old boy who is taking somatropin comes into the office because he has had an asthma attack during a race at school. Because of this new development, the nurse expects which intervention to occur next?
A.
B.
C.
D.
31.  When a patient is receiving vasopressin, which therapeutic responses would the nurse expect to see?
A.
B.
C.
D.
32.  A pituitary drug is prescribed for a patient with a hormone deficiency, and the nurse provides instructions about the medication. Which statement by the patient indicates a need for further instructions?
A.
B.
C.
D.
33.  An 8-year-old girl has been diagnosed with true pituitary dwarfism. She is being treated with somatropin. In follow-up visits, the nurse will monitor for which expected outcome?
A.
B.
C.
D.
34.  When reviewing the medication profile of a patient with a new order for desmopressin, the nurse is aware that which drugs may have an interaction with desmopressin?
A.
B.
C.
D.
35.  A patient’s medication order indicates that he is to receive a dose of cosyntropin. The nurse is aware that this drug is used for what problem?
A.
B.
C.
D.
36.  A patient is about to receive a dose of octreotide. The nurse should assess for which of the following contraindications or cautions? Select all that apply.
A.
B.
C.
D.
E.
F.
37.  A patient, newly diagnosed with hypothyroidism, received a prescription for a thyroid hormone replacement drug. The nurse assesses for which potential contraindication to this drug?
A.
B.
C.
D.
38.  A patient with hypothyroidism is given a prescription for levothyroxine. When the nurse explains that this is a synthetic form of the thyroid hormone, he states that he prefers to receive more “natural” forms of drugs. What will the nurse explain to him about the advantages of levothyroxine?
A.
B.
C.
D.
39.  Levothyroxine has been prescribed for a patient with hypothyroidism. The nurse provides information to the patient about the medication and tells the patient to contact the prescriber if which potential adverse effect occurs?
A.
B.
C.
D.
40.  During a teaching session for a patient on antithyroid drugs, the nurse should discuss which dietary instructions?
A.
B.
C.
D.
41.  A patient who is taking propylthiouracil for hyperthyroidism wants to know how this medicine works. What should the nurse explain to her?
A.
B.
C.
D.
42.  A 19-year-old college student has been diagnosed with hypothyroidism and has started thyroid replacement therapy with levothyroxine (Synthroid). After 1 week, she calls the clinic to report that she feels no better. The nurse’s response is based on the fact that
A.
B.
C.
D.
43.  When reviewing the drugs taken by a patient who will be starting thyroid replacement preparations, the nurse notes that an interaction may occur with which of the following drugs?
A.
B.
C.
D.
44.  When monitoring a patient who is taking a thyroid replacement hormone, which of the following are signs of an excessively high dose of this drug?
A.
B.
C.
D.
45.  A patient, newly diagnosed with hypothyroidism, has received a prescription for thyroid replacement therapy. The nurse should instruct the patient to take this medication at which time of day?
A.
B.
C.
D.
46.  The nurse is teaching a class about thyroid disease. Which condition is caused by low levels of thyroid hormone during youth?
A.
B.
C.
D.
47.  A patient has been taking levothyroxine (Synthroid) for more than a decade for primary hypothyroidism. Today she calls because she has a cousin who can get her the same medication in a generic form from a pharmaceutical supply company. The nurse’s best advice would be:
A.
B.
C.
D.
48.  A patient has a diagnosis of primary hypothyroidism. Which statement accurately describes this problem?
A.
B.
C.
D.
49.  A 19-year-old college student has been diagnosed with hypothyroidism and has started thyroid replacement therapy with levothyroxine (Synthroid). After 6 months, she calls the nurse to say that she feels better and wants to stop the medication. What is the nurse’s best response?
A.
B.
C.
D.
50.  The nurse is giving morning medications. The Medication Administration Record has an order for “levothyroxine, 75 mcg PO.” The drug-dispensing cabinet contains levothyroxine tablets in milligram strengths instead of micrograms. Calculate the milligram equivalent dose of 75 mcg.
Back to top


to post comments.

Removing ad is a premium feature

Upgrade and get a lot more done!
Take Another Quiz